Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 14, 2005, 10:19 PM CDT for Carter County, Jefferson County, Stephens County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 10:19 PM CDT (03:19 UTC)
- Expired
- Aug 15, 2005, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Carter County, OK, Jefferson County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 123 km from the middle of the area, began a volume at 03:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 150324
FFWOUN
OKC019-067-137-150615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1019 PM CDT SUN AUG 14 2005
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARTER COUNTY IN SOUTHERN OKLAHOMA
JEFFERSON COUNTY IN SOUTHERN OKLAHOMA
SOUTHEAST STEPHENS COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 115 AM CDT
* THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUE TO DEVELOP AND
MOVE NORTHEAST ACROSS SOUTH CENTRAL OKLAHOMA. RECENT HEAVY RAIN
HAS LEFT THE GROUND NEARLY SATURATED AND MORE HEAVY RAINFALL IS
EXPECTED TO MOVE OVER THE SAME AREAS FROM JEFFERSON AND SOUTHEAST
STEPHENS COUNTY INTO WESTERN PARTS OF CARTER COUNTY. ADDITIONAL
RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE WHICH WILL
LIKELY RESULT IN AREAS OF FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...CORNISH...GRADY...
GRAHAM...HEALDTON...LOCO...LONE GROVE...MILO...OSCAR...
POOLEVILLE...RATLIFF CITY...RINGLING...RYAN...SUGDEN...TATUMS...
VELMA...WAURIKA AND WILSON
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 40 AND 45.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
LAT...LON 3392 9804 3392 9759 3406 9754 3409 9735
3433 9711 3458 9761 3415 9807
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 9:55 PM CDT, 24 minutes earlier.
Area forecast discussion, Aug 14, 9:55 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT SUN AUG 14 2005
.UPDATE...
COLD FRONT ACROSS CENTRAL AND SOUTH CENTRAL OK IS SLOWLY SAGGING
SOUTHEAST THIS EVENING. OVERALL...FORECAST LOOKS GOOD. ONLY MAJOR
CHANGE WAS TO LOWER POPS ACROSS APPROX THE NW THIRD OF FA WHERE A
DISTANCE BEHIND THE FRONT AND SEEN LITTLE ACTIVITY THIS EVENING.
HEAVY RAINFALL CAUSING FLASH FLOODING STILL A POSSIBILITY SO WILL
MAINTAIN THE CURRENT FLASH FLOOD WATCH. TWEAKED HOURLY GRIDS TO
SHOW CURRENT TRENDS. WILL SEND UPDATE SHORTLY.
MAXWELL
&&
.PREV DISCUSSION... (ISSUED 252 PM CDT SUN AUG 14 2005)
DISCUSSION...
NOW THAT MUCH OF THE CWA HAS RECEIVED SIGNIFICANT RAINFALL...
POTENTIAL HAS INCREASED FOR EXCESSIVE/FLOODING RAINS. PRIMARY THREAT
HAS SHIFTED S INTO OUR S AND E ZONES WHERE MOST OF THE ACTION HAS
BEEN OVER THE PAST 24 HOURS. PRECIPITABLE WATER PROGGED TO REMAIN VERY
HIGH - 2-2.5 INCHES. VARIABLES TO CONTEND WITH TODAY INCLUDE THE
WELL-DEFINED UPPER SYSTEM SPINNING NEAR THE SW CORNER OF NM...AND
WHICH OF TWO EXISTING SFC BOUNDARIES WILL SERVE AS THE MAIN FOCUS.
SURFACE FRONT HAS REMAINED REMARKABLY WELL DEFINED - AND REMARKABLY
STATIONARY - ACROSS OK FROM NEAR BVO TO JUST NW OF OKC TO NEAR LTS.
IT HAS MOVED ACROSS ONLY 1 OR 2 MESONET SITES SINCE 7AM. WE SUSPECT
THAT THE OTHER BOUNDARY...AN OUTFLOW BOUNDARY ACROSS CENTRAL/NE TX
INTO AR...WILL BECOME THE MAIN PLAYER TONIGHT. IF THE SYSTEM NEAR
SW NM...WHICH SEEMS TO BE POORLY INITIALIZED BY THE MODELS...MOVES
SLOWLY NE TONIGHT IT WILL HELP REIGNITE CONVECTION NEAR AND N OF
THE OUFLOW BOUNDARY. THAT MAY WELL HAPPEN ANYWAY IN RESPONSE TO
PROGGED BACKING OF LOW-LEVEL WINDS ACROSS TX INTO THE BOUNDARY.
THIS SCENARIO WOULD FAVOR A MORE SOUTHERN AXIS OF HEAVIER RAIN
ACROSS N TX AND SCENTRAL/SE OK. BUT...SINCE THE RESILIENT SFC
FRONT IS STILL LYING FARTHER N AND MAY REMAIN IN OR NEAR CENTRAL
OK...THERE REMAINS A RISK OF HEAVY CONVECTION REDEVELOPING FARTHER
N TONIGHT. WE THUS HAVE OPTED TO NOT ONLY EXTEND THE FLASH FLOOD
WATCH THROUGH TONIGHT...BUT TO EXPAND IT A LITTLE FARTHER NE INTO
PARTS OF CENTRAL/ECENTRAL OK WHERE SOME AREAS PICKED UP 2+ INCHES
EARLIER TODAY.
POTENTIAL FOR WIDESPREAD CLOUDS/RAIN/PLEASANTLY COOL AIR WILL
CONTINUE INTO MONDAY MAINLY ACROSS S OK. THERE MAY BE A BREAK MON
NIGHT-TUE AS THE BAROCLINIC ZONE SAGS S AND WEAKENS...BUT BOTH THE
ETA AND GFS KEEP CRANKING OUT PRECIP IN THE DEEP MOIST AIRMASS N OF
THE WEAKENING FRONT. PATTERN CONTINUES TO EVOLVE MORE TOWARD A DRIER
WARMER REGIME BY LATE WEEK. HOT AND DRY - BUT HUMID - AGAIN BY THU.
EARLIER TODAY THE LATE-WEEK FRONT APPEARED LESS LIKELY TO GET
THIS FAR S - UNTIL THE 12Z GFS DECIDED TO DRIVE IT INTO N TX BY
FRI. CONSIDERING POOR CONTINUITY OF THE GFS...AND HPC PREFERENCE
TO STICK WITH BETTER CONTINUITY AND YESTERDAYS ECMWF...HAVE NUDGED
HIGHS UP ACROSS N OK TOWARD NEXT WEEKEND AND LIMITED LOW POPS TO N
OK AROUND FRIDAY. AT THE SAME TIME HAVE SHAVED A FEW DEGREES OFF
THE DAYTIME HIGHS AND RAISED THE MINS OVER MUCH OF THE AREA DUE TO
MOIST TO WET GROUND CONDITIONS AND EXPECTED GREENING OF AREA
VEGETATION. RESULTING EVAPOTRANSPIRATION AND HIGHER DEWPOINTS CAN
HAVE A PROFOUND EFFECT ON TEMPS FOLLOWING A WIDESPREAD DROUGHT-
RELIEVING RAIN EVENT LIKE THIS. EXPECT LOWER DIURNAL TEMP RANGES
AND HIGHER HUMIDITY IN GENERAL.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ021-OKZ022-OKZ023-
OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-
OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-
OKZ040-OKZ041-OKZ042-OKZ044-OKZ045-OKZ046-OKZ047-OKZ050-
OKZ051.
TX...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR TXZ083-TXZ084-TXZ085-
TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
25/02Hazardous weather outlook, Aug 14, 11:25 AM CDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CDT SUN AUG 14 2005
OKZ004>048-050>052-TXZ083>090-151200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE... HOWEVER NO SEVERE THUNDERSTORMS ARE
EXPECTED THROUGH TONIGHT.
DISCUSSION...
ONGOING SHOWERS AND EMBEDDED THUNDERSTORMS ACROSS MUCH OF CENTRAL
AND SOUTHERN OKLAHOMA... INTO WESTERN NORTH TEXAS... WILL CONTINUE
THROUGH THE DAY. A SERIES OF WEAK UPPER LEVEL STORM SYSTEMS MOVING
THROUGH THE AREA WILL PROVIDE SUPPORT FOR SHOWER AND THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT...ESPECIALLY ACROSS THESE SAME AREAS.
THE AIRMASS REMAINS VERY MOIST... AND A WEAK COLD FRONT WILL
CONTINUE TO SAG VERY SLOWLY SOUTHEAST ACROSS CENTRAL AND SOUTHWEST
OKLAHOMA. DEEP-LAYER MOISTURE AND WEAK INSTABILITY...ALONG WITH
RELATIVELY LIGHT WINDS ALOFT...WILL MINIMIZE THE POTENTIAL FOR
SEVERE THUNDERSTORMS THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR WESTERN NORTH TEXAS
AND MOST OF SOUTHWESTERN AND SOUTH CENTRAL OKLAHOMA. THE WATCH MAY
BE EXTENDED INTO TONIGHT... AND ALSO MAY BE EXPANDED INTO A LARGER
PART OF CENTRAL AND SOUTHEASTERN OKLAHOMA LATER THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND MONDAY NIGHT... WITH
AT LEAST SLIGHT CHANCES OF THUNDERSTORMS CONTINUING IN THE FORECAST
THROUGH WEDNESDAY... AND AGAIN ACROSS MAINLY NORTHERN OKLAHOMA
AROUND FRIDAY.
OTHER HAZARDOUS WEATHER...
THE POSSIBILITY OF LOCALLY HEAVY RAINFALL AND FLASH FLOODING MAY
CONTINUE INTO MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
30/24In the hours before
Local storm report, Aug 14, 4:37 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 5 S HOLLIDAY 33.74N 98.69W
08/14/2005 ARCHER TX LAW ENFORCEMENT
FM 368 AND GOSE CITY RD, WATER OVER ROADWAY.
&&
DWSpecial weather statement, Aug 14, 9:15 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT SUN AUG 14 2005 OKZ040-041-046-150245- CARTER OK-GARVIN OK-MURRAY OK- 915 PM CDT SUN AUG 14 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN AND MURRAY COUNTIES. A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL MOVE FROM WESTERN CARTER COUNTY INTO PARTS OF GARVIN AND MURRAY COUNTIES. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED. THIS AREA HAS EXPERIENCED HEAVY RAIN IN THE PAST 24 HOURS AND THIS ADDITIONAL HEAVY RAIN COULD CAUSE LOCALIZED FLOODING OF LOW LYING AREAS OR AREAS WITH POOR DRAINAGE. PEOPLE IN CARTER...GARVIN AND MURRAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 10:34 PM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 3 hr |
| Aug 14, 11:53 PM CDT | Flash Flood Warning | OUN | Garvin, Murray, Pontotoc | 3 hr |
| Aug 15, 1:15 AM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Stephens | 4 hr |
| Aug 15, 1:30 AM CDT | Flash Flood Warning | OUN | Seminole | 5 hr |
| Aug 15, 2:58 AM CDT | Flash Flood Warning | OUN | Garvin, Murray, Pontotoc | 3 hr |
| Aug 15, 6:10 AM CDT | Flash Flood Warning | OUN | Murray | 110 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.